Can Diet Pills Cause a Rapid Heartbeat? :

diet pills heartbeatCan Diet Pills Cause a Rapid Heartbeat?

Just because a diet pill is all natural or is available without a prescription, it doesn’t mean that it will not cause side effects. While the majority of side effects that are associated with legally obtained over-the-counter supplements are typically quite mild, there are some that can occur with some of the stronger products.

Is a Rapid Heartbeat a Common Side Effect of Diet Pills?

When it comes to a rapid heartbeat, it is often stimulants, in particular, that can cause some users to experience these effects, particularly among those sensitive to stimulants like the caffeine from a cup of coffee in the morning.

Keep in mind that the more powerful the stimulants, the higher the amounts in which they have been included in a formula, and the more of them there are combined within a single pill, the more likely the chances of side effects including a faster or rapid heartbeat. This sensation can be quite disconcerting, so it’s important to know if you’re taking a product that could come with these types of side effects. That way, you will know what to do – if anything – if you are to experience them.

Should You Be Worried About Palpitations or a Faster Heart Rate?

Among those that can be the most alarming is heart palpitations or a rapid heartbeat. These can feel very upsetting and can even be potentially dangerous, depending on the situation. These occur most commonly as a result of powerful stimulants in diet pills. The more powerful the stimulants and the more sensitive the user to that type of substance, the worse the potential reaction.

Heart palpitations can occur with prescription diet pills such as Phentermine or Adipex, but they can also occur with diet pills that contain ingredients such as synephrine, citrus aurantium, bitter orange, kola nut, guarana, green tea, caffeine or combinations of those and any of the other long lists of ingredients.

What Does a Rapid Heartbeat Feel Like?

A rapid heartbeat feels as though your heart is beating faster than it normally would. It can make you feel as though you need to check your pulse because you can actually feel your heart pounding in your chest. If you do think that you are experiencing this symptom, it is a good idea to take some slow, deep breaths to calm yourself down, take your pulse on your neck. The majority of people should have somewhere between 60 and 100 pulses each minute. If you have more than 100 beats per minute, then it doesn’t mean that you’re in danger, but it could mean that you are not having a good reaction to your diet pill. At this point, it is a good idea to call your doctor to find out what you should do and how you should proceed. Stop taking the diet pills until you find out what should be done.

Can Side Effects be Prevented?

It is also important to note that if you take a diet pill according to its instructions, you may not actually be at risk of side effects like heart palpitations unless you take on other actions that could over stimulate your nervous system. For example, while it is possible for a diet pill to cause this reaction on its own, you could increase your risk of experiencing that side effect if you take a larger dose than is recommended, take the pills more frequently than recommended, or take them in conjunction with other foods, drinks, or supplements that contain stimulants.

If you are taking a diet pill that contains stimulants, it is highly recommended that you avoid drinks like coffee, tea, and soda that contain caffeine. You should also avoid energy drinks with caffeine and/or guarana. Stay away from chocolate, as that also contains caffeine. Make sure that you’re not taking any other medications or supplements that also contain stimulants. This can help to lower your risk of experiencing side effects.